Hepatitis C virus reactivation (HCVr) was defined previously as an increase in HCV RNA level of ≥ 1 log10 IU/mL from baseline HCV RNA level after chemotherapies or immunosuppressive therapies, but HCVr during a steroid monotherapy has rarely been reported. Here we report a 75-year-old Japanese female with chronic hepatitis C (genotype 2a) who developed HCVr after the administration of prednisolone for interstitial pneumonia. She experienced alanine aminotransferase (ALT) flare with icterus, but after the tapering of prednisolone and a liver supporting therapy, levels of HCV RNA and ALT were gradually decreased. Then, she received an anti-viral therapy with sofosbuvir/ledipasvir. Although HCV relapsed 4 weeks after the therapy, a second therapy with glecaprevir/pibrentasvir was successful. This case suggests that HCVr with hepatitis flare can occur even after a steroid monotherapy, and we should pay attention to HCVr when we administer prednisolone for patients with HCV chronic infection.
ASJC Scopus subject areas